Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Clin Psychiatry. 1994 Sep;55 Suppl B:153-6.

Seizures during clozapine therapy.

Author information

  • 1Department of Neurology, New York University School of Medicine, NY 10003.

Abstract

Seizures are an important adverse effect of clozapine therapy; a cumulative 10% risk of tonic-clonic seizures is estimated after 3.8 years of treatment. Although the risk of seizures may be increased by rapid upward titration and higher doses, recent data do not clearly confirm the dose-dependent effect. The vast majority of clozapine-related seizures are tonic-clonic, although myoclonic seizures also occur. The role of the EEG in predicting the occurrence of clozapine-induced seizures remains uncertain. In patients with clozapine-related seizures, either reducing the dose or adding an antiepileptic medication usually allows continuation of therapy.

PMID:
7961562
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk